Alert archive / Arizona / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 29, NWS Phoenix, AZ

July 31, 2012Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 31, 2012, 5:10 PM MST for Maricopa County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2012, 5:10 PM MST (00:10 UTC)
Expired
Jul 31, 2012, 5:53 PM MST
In force
43 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 42 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 0.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 744 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
744 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1738 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WUUS55 KPSR 010010
SVRPSR
AZC013-010115-
/O.NEW.KPSR.SV.W.0029.120801T0010Z-120801T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
510 PM MST TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...SCOTTSDALE...PHOENIX...PARADISE
  VALLEY...

* UNTIL 615 PM MST

* AT 509 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PARADISE VALLEY...AND
  MOVING NORTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DESERT RIDGE MARKETPLACE

LAT...LON 3373 11194 3360 11173 3339 11196 3350 11213
TIME...MOT...LOC 0010Z 218DEG 9KT 3353 11196

$$

HIRSCH
2 follow-up statements
671 
WWUS55 KPSR 010034
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
534 PM MST TUE JUL 31 2012

AZC013-010115-
/O.CON.KPSR.SV.W.0029.000000T0000Z-120801T0115Z/
MARICOPA AZ-
534 PM MST TUE JUL 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MST
FOR CENTRAL MARICOPA COUNTY...

AT 532 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PARADISE VALLEY...
MOVING NORTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DESERT
RIDGE MARKETPLACE...SCOTTSDALE AND FOUNTAIN HILLS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG DAMAGING WIND...INTENSE RAIN...AND HAIL IS LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE.

&&

LAT...LON 3373 11194 3360 11173 3339 11196 3350 11213
TIME...MOT...LOC 0034Z 217DEG 8KT 3355 11195

$$

HIRSCH
224 
WWUS55 KPSR 010053
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
553 PM MST TUE JUL 31 2012

AZC013-010102-
/O.CAN.KPSR.SV.W.0029.000000T0000Z-120801T0115Z/
MARICOPA AZ-
553 PM MST TUE JUL 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARICOPA COUNTY IS
CANCELLED...

THE STORM NEAR PARADISE VALLEY HAS WEAKENED AND THE WARNING HAS BEEN 
CANCELLED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3373 11194 3360 11173 3339 11196 3350 11213
TIME...MOT...LOC 0052Z 217DEG 8KT 3358 11192

$$

HIRSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:40 PM MST, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 31, 3:40 PM MST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
340 PM MST TUE JUL 31 2012

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTHEAST CALIFORNIA AND
WESTERN ARIZONA WILL DECREASE DURING THE EVENING.
MEANWHILE...SOUTH-CENTRAL ARIZONA WILL HAVE AT LEAST A SLIGHT CHANCE
OF STORMS THIS EVENING. STORM ACTIVITY IS EXPECTED TO DECLINE THE
NEXT COUPLE DAYS AS DRIER AIR BEGINS TO MOVE IN. LINGERING STORM
CHANCES WILL BE LIMITED TO THE HIGHER TERRAIN NORTH AND EAST OF
PHOENIX FROM THURSDAY INTO EARLY NEXT WEEK. HIGH TEMPERATURES WILL
BE NEAR NORMAL VALUES.

&&

.DISCUSSION...
VERY ACTIVE TODAY OVER EASTERN RIVERSIDE...LA PAZ...AND NORTHERN
YUMA COUNTIES. HAD VERY HEAVY RAIN THERE WITH REPORTS OF RUNNING
WASHES AND CLOSED HIGHWAYS. RADAR LOOPS SHOW AN MCV OVER EASTERN
RIVERSIDE AND ANOTHER OVER SAN BERNARDINO WITH A BROADER AND SLOWER
CYCLONIC ROTATION CENTERED BETWEEN BLYTHE AND YUMA. STORM ACTIVITY
HAS BEEN MINOR OVER IMPERIAL COUNTY...PROBABLY DUE TO COOLED
BOUNDARY LAYER FROM YESTERDAYS STORMS ALONG WITH CONTINUED CLOUD
COVER. DESPITE THAT SOME SHOWERS HAVE BEGUN TO DEVELOP AND FLASH
FLOOD POTENTIAL CONTINUES. WILL KEEP THE WATCH GOING FOR OUR
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA ZONES THOUGH SUBSEQUENT
STORM POTENTIAL APPEARS TO BE WANING. IN FACT...SATELLITE IMAGERY
SHOWS SOMETHING OF A CLEAR SLOT OVER PORTIONS OF YUMA
COUNTY...LIKELY ASSOCIATED WITH DRIER AIR ADVERTISED BY THE MODELS.
ELSEWHERE...STORMS HAVE DEVELOPED OVER WESTERN MARICOPA COUNTY BUT
HAVE BEEN ISOLATED. SOUTHEAST ARIZONA HAS ONLY HAD ISOLATED STORMS.
BETTER ACTIVITY OVER THE WHITE MOUNTAINS/EASTER RIM/COLORADO PLATEAU
LIKELY ASSOCIATED WITH A FAST MOVING DISTURBANCE CENTERED OVER
NORTHEAST ARIZONA. POSSIBLY ANOTHER ONE OF THESE DISTURBANCES
CENTERED NEAR EL PASO AND MOVING NORTHEASTWARD...AS SEEN IN WATER
VAPOR IMAGERY...THOUGH THIS WOULD PROBABLY TRACK WELL EAST OF OUR
FORECAST AREA. PHOENIX AREA WILL BE ON THE CUSP OF GOOD MOISTURE BUT
THERE WILL BE ENOUGH FOR AT LEAST A SLIGHT CHANCE OF STORMS LATER
THIS AFTERNOON AND EVENING. WILL NEED OUTFLOWS TO INITIATE NEW
STORMS. WITH SOUTHERLY STEERING FLOW WILL LIKELY NEED MORE STORM
ACTIVITY TO BLOSSOM OVER PIMA COUNTY FOR THE SOUTH-CENTRAL AZ
DESERTS...INCLUDING PHOENIX...TO HAVE AN ACTIVE NIGHT.

WEDNESDAY THROUGH FRIDAY...MODELS CONTINUE TO SHOW A SLOW DECLINE OF
MOISTURE OVER THE NEXT COUPLE DAYS AS DRIER AIR ADVECTS FROM THE
EAST PACIFIC. AS A RESULT...POPS WILL TREND DOWNWARD...ESPECIALLY
OVER OUR WESTERN AREAS WHERE THEY HAVE BEEN MUCH ABOVE AVERAGE THE
PAST FEW DAYS. MEANWHILE...A BROAD AREA OF HIGH PRESSURE WILL BE
CENTERED EAST OF ARIZONA WITH A SMALLER HIGH CENTER NEAR THE
SOUTHERN NEVADA/CALIFORNIA BORDER. BY FRIDAY ANOTHER INVERTED
TROUGH...CURRENTLY CENTERED OVER SOUTHERN SINALOA...WILL ENTER
SOUTHWEST ARIZONA IN A WEAKENED FORM. BUT WITH A LACK OF MOISTURE TO
WORK WITH...POPS REMAIN RATHER LOW WITH ONLY SLIGHT CHANCES OVER OUR
HIGHER TERRAIN ZONE EAST OF THE PHOENIX AREA. A CAVEAT IS THAT THE
ECMWF IS MORE RELUCTANT TO DECREASE THE MOISTURE BUT THIS SEEMS TO
BE A PATTERN INHERENT IN THE MODEL. WITH A DECLINE IN MOISTURE AND
LESS CLOUDINESS AROUND...HIGH TEMPS INCREASE DRAMATICALLY OVER
SOUTHEAST CALIFORNIA AND FAR SOUTHWEST ARIZONA...WITH MORE SUBTLE
INCREASE EAST OF THERE.

SATURDAY THROUGH TUESDAY...NEXT POTENTIAL UPTREND IN STORM ACTIVITY
DOESNT APPEAR TO BE BEFORE NEXT MONDAY AS THE HIGH TO THE EAST
STARTS DRIFTING NORTHWARD AND AN INVERTED TROUGH PASSES THROUGH
NORTHWEST MEXICO. HOWEVER...THE GFS IS MORE RELUCTANT TO RAMP UP THE
MOISTURE THAN THE ECMWF. WITH THE HIGH REMAINING CENTERED TO THE
EAST...NOT LOOKING AT EXCESSIVE HEAT CONDITIONS.

&&

.AVIATION...
SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...THE UPPER
LEVEL LOW WILL CONTINUE MOVING NORTHEAST OVER THE LOWER COLORADO
RIVER VALLEY AND WILL KEEP MID LEVEL CLOUDS ACROSS SOUTH-CENTRAL
ARIZONA THROUGH THIS EVENING. SCATTERED CU WILL CONTINUE THROUGH THE
EVENING AND CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN LOW
TONIGHT. WINDS WILL CONTINUE TO BE LIGHT THROUGH THE PERIOD WITH A
WESTERLY DOMINANT DIRECTION...HOWEVER SLIGHT SOUTHERLY COMPONENT
WILL BE POSSIBLE.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND
KBLH...

THE UPPER LEVEL LOW CENTERED OVER SOUTHEAST CALIFORNIA WILL CONTINUE
TO BRING PERIODS OF SHOWERS THROUGH EARLY EVENING. ANY PROLONGED
PERIODS OF RAIN MAY BRING CEILINGS DOWN FOR A BRIEF TIME...POSSIBLY
EVEN DOWN TO MVFR. SHOULD SEE SOME BREAK IN THE SHOWER ACTIVITY BY
THIS EVENING INTO TONIGHT. WINDS WILL CONTINUE TO BE GENERALLY
LIGHT AND OUT OF THE SOUTH TO SOUTHEAST.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
LOW GRADE MONSOON CONDITIONS ARE EXPECTED THIS WEEKEND INTO EARLY
NEXT WEEK WITH A SLIGHT DRYING TREND. SLIGHT CHANCES OF
THUNDERSTORMS WILL BE LIMITED TO HIGHER TERRAIN PORTIONS OF
SOUTH-CENTRAL ARIZONA. NEAR NORMAL TEMPERATURES CAN BE EXPECTED.
HUMIDITIES WILL TREND DOWNWARD THURSDAY WITH ONLY MINOR FLUCTUATIONS
THEREAFTER WITH OVERNIGHT RECOVERY REMAINING GOOD. WINDS WILL FAVOR
FAMILIAR WARM SEASON DIURNAL PATTERNS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH UNTIL 7 PM MST THIS EVENING FOR
     AZZ020-021-025-026.

CA...FLASH FLOOD WATCH UNTIL 5 PM PDT THIS AFTERNOON CAZ-033.
     FLASH FLOOD WATCH UNTIL 7 PM PDT THIS EVENING CAZ-030>032.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...AJ
AVIATION...CDEWEY
FIRE WEATHER...CDEWEY
Hazardous weather outlook, Jul 31, 5:12 AM MST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
512 AM MST TUE JUL 31 2012

AZZ024-011215-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
512 AM MST TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND EVENING.
ANY STORM THAT FORMS WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLIGHT OF THUNDERSTORMS WILL CONTINUE OVER HIGH TERRAIN OF GILA
COUNTY THROUGH THE END OF THE WEEK. ANY STORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ022-023-027-028-011215-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
512 AM MST TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM THIS EVENING. ANY
THUNDERSTORM THAT FORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY
WINDS...AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

CAZ030-032-011215-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
512 AM PDT TUE JUL 31 2012

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM PDT THIS MORNING THROUGH
THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH THIS EVENING.
THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY
RAINFALL...WITH FLOODING OF WASHES AND ROADWAYS... AS WELL AS
LIGHTNING AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

CAZ033-011215-
IMPERIAL COUNTY-
512 AM PDT TUE JUL 31 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SCATTERED SHOWERS AND THUNDERSTORM WILL CONTINUE THROUGH THIS EVENING.
STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY
RAINFALL...WITH FLOODING OF WASHES AND ROADWAYS... AS WELL AS
LIGHTNING AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ020-021-025-026-CAZ031-011215-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
512 AM MST TUE JUL 31 2012 /512 AM PDT TUE JUL 31 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM CHANCES WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST
STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY
RAINFALL...AS WELL AS LIGHTNING AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Jul 31, 1:50 PM MST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
150 PM MST TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      8 E MECCA               33.58N 115.94W
07/31/2012                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            BOX CANYON FLOODED. ROAD CLOSED. PER CAL TRANS.

&&

EVENT NUMBER PSR1200212

WATERS
Local storm report, Jul 31, 1:55 PM MST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
155 PM MST TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      13 NE DESERT CENTER     33.86N 115.25W
07/31/2012                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            REPORTED BY CAL TRANS. HIGHWAY 177 CLOSED DUE TO
            FLOODING.

&&

EVENT NUMBER PSR1200213

WATERS
Local storm report, Jul 31, 2:22 PM MST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
222 PM MST TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     FLASH FLOOD      21 NE EAGLE MTN         34.05N 115.21W
07/31/2012                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            ROAD FLOODED FROM 29 PALMS TO US95. CLOSED ENTIRE
            LENGTH. PER CALTRANS

&&

EVENT NUMBER PSR1200214

WATERS
Local storm report, Jul 31, 4:46 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
446 PM MST TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     DUST STORM       2 ESE SUN LAKES         33.20N 111.84W
07/31/2012                   PINAL              AZ   TRAINED SPOTTER

            VSBY LESS THAN 0.25 MILES IN DUST

&&

EVENT NUMBER PSR1200215

KINCAID
Special weather statement, Jul 31, 5:02 PM MST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
502 PM MST TUE JUL 31 2012

AZZ023-010030-
MARICOPA AZ-
502 PM MST TUE JUL 31 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 530 PM MST

AT 459 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CAMELBACK MOUNTAIN...MOVING NORTHEAST AT 10
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   DOWNTOWN SCOTTSDALE...
   PARADISE VALLEY...

LAT...LON 3373 11194 3360 11173 3339 11196 3350 11213
TIME...MOT...LOC 0003Z 218DEG 9KT 3351 11197

HIRSCH
Local storm report, Jul 31, 5:05 PM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
505 PM MST TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     9 E PEORIA              33.69N 112.08W
07/31/2012  M64 MPH          MARICOPA           AZ   ASOS

&&

EVENT NUMBER PSR1200216

KINCAID

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 5:02 PM MSTSpecial Weather StatementPSR28 min
Jul 31, 5:40 PM MSTSevere Thunderstorm WarningPSRMaricopa65 min
Jul 31, 5:56 PM MSTAreal Flood AdvisoryPSRMaricopa109 min
Jul 31, 6:21 PM MSTFlash Flood WarningPSRMaricopa114 min
Jul 31, 8:08 PM MSTAreal Flood WarningPSRMaricopa10 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.